MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

ABBOTT MEDICAL AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 9-SB-034
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 34mm amplatzer sizing balloon ii was chosen for an atrial septal defect (asd) closure procedure.During procedure, the sizing balloon was exploded.A new 34mm amplatzer sizing balloon ii was chosen and completed the procedure.The patient was reported stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that during preparation the sizing balloon was exploded.The device was returned to abbott and the investigation found that the balloon could not be inflated due to the dried crystalized material blocking the inner lumen and entrance into the balloon.The returned state of the device precluded further testing.The cause of reported event could not be determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 34mm amplatzer sizing balloon ii was chosen for an atrial septal defect (asd) closure procedure.During prepartion, the sizing balloon was exploded.A new 34mm amplatzer sizing balloon ii was chosen and completed the procedure.There was no delay in the procedure and the patient was reported stable.

Brand Name
AMPLATZER SIZING BALLOON II
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23617823
Report Number2135147-2025-06776
Device Sequence Number9072595
Product Code MJN
UDI-Device Identifier00811806011530
UDI-Public(01)00811806011530(17)271231(10)10663168
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K053440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-SB-034
Device Catalogue Number9-SB-034
Device Lot Number10663168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown